Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it normal to have watery vaginal discharge while taking Macrobid for UTI?

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5164 Questions

default
Posted on Thu, 9 Jan 2014 in Vaginal and Uterus Health
Question: I'm on Macrobid for a severe UTI, I have taken all but one tablet. I am having very watery vaginal discharge with no odor, and at one point it was greenish like BV. Is this normal? I get UTI's quite frequently but have never experienced this.
doctor
Answered by Dr. Sree Gouri SR 42 minutes later
Brief Answer: Side effect of macrobid Detailed Answer: Hi, Thanks for the query. Macrobid contains nitrofurantoin. It can cause side effects like altered vaginal discharge and itching etc. Intake of macrobid for prolonged periods can lead to alteration of vaginal flora and vaginal fungal infection. That can be one cause for your problem. Increased vaginal discharge can be seen in physiological conditions like during ovulation, before onset of menstruation etc. Macrobid can change the color of the urine, but greenish vaginal discharge is somewhat abnormal. So, if the discharge persists, consult gynecologist once and get examined. If the discharge appears as pathological, you can take treatment for it according to doctor's advice. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 4 minutes later
Thank you very much! I'm wondering, is it possible that Macrobid could mask the smell of BV?
doctor
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer: May alter the urine odor Detailed Answer: Hi, You are welcome. Nitrofurantoin may give some odor to urine. That may be masking the odor of vaginal discharge. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Green vaginal discharge

doctor1 MD

Hi I am 19 weeks pregnant and I had a small dot of green discharge today. Currently using clotrimazole pessary as I was detected with an infection....

doctor1 MD

My daughter called about my 7 th month old healhty granddaughter. She has a vaginal discharge which is yellowish / green. No fever has pooped a lot...

doctor1 MD

I been taking the azo pills for urinary tract im down to the last pill an i went to the bathroom and notice a lil green in my discharge this just...

doctor1 MD

im 37 weeks pregnant and have been having very mild contractions i am having a c section on the 7th but i have been having a discharge it started...

doctor1 MD

am 24 weeks pregnant and i have been having a thick greenish vaginal discharge for the last few weeks that smell like sour milk. it makes me feel...